Alert archive / North Dakota / Wind Advisories in 2005

Wind Advisory 8, NWS Bismarck, ND

November 2, 200510 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 2, 2005, 4:39 AM CST for 10 counties in North Dakota. It took effect at Nov 2, 2005, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2005, 4:39 AM CST (10:39 UTC)
In effect from
Nov 2, 2005, 9:00 AM CST
Expired
Nov 2, 2005, 6:00 PM CST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, McKenzie County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2201 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 021039
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CST WED NOV 2 2005

...SURFACE LOW PRESSURE WILL BRING STRONG WINDS TO THE NORTH
TODAY...

.A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL
BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF
NORTHERN NORTH DAKOTA TODAY. TRAVEL WILL BE HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

NDZ001>005-009>013-017-021845-
/O.NEW.KBIS.WI.Y.0008.051102T1500Z-051103T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY
439 AM CST WED NOV 2 2005

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL
BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF
NORTHERN NORTH DAKOTA TODAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEINERT
1 follow-up statement
000 
WWUS73 KBIS 021626
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CST WED NOV 2 2005

...SURFACE LOW PRESSURE WILL BRING STRONG WINDS TO THE NORTH
TODAY...

.A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL
BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF
NORTHERN AND SOUTHWESTERN NORTH DAKOTA TODAY. TRAVEL WILL BE
HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES.

NDZ018>023-031>033-040-041-043-044-030000-
/O.EXA.KBIS.WI.Y.0008.000000T0000Z-051103T0000Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
1026 AM CST WED NOV 2 2005 /926 AM MST WED NOV 2 2005/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL
BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF
NORTHERN NORTH DAKOTA TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>005-009>013-017-030000-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-051103T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY
1026 AM CST WED NOV 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL
BRING GUSTY WESTERLY WINDS OF 25 TO 40 MPH ACROSS PORTIONS OF
NORTHERN NORTH DAKOTA TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 2, 3:00 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Nov 2, 3:00 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CST WED NOV 2 2005

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
MAIN FORECAST HIGHLIGHT/CHALLENGE CONTINUES TO BE THE STRONG SHORT
WAVE MOVING THROUGH THE FORECAST AREA THURSDAY. ALSO WORTH
MENTIONING ARE STRONG GUSTY WINDS DEVELOPING LATER THIS MORNING AND
AFTERNOON CENTRAL AND NORTH.

CURRENTLY...MOSTLY CLOUDY ACROSS THE FORECAST AREA WITH WEAK ECHO
RETURNS NORTH AHEAD OF A FAST MOVING SURFACE LOW PRESSURE. AT THIS
TIME DOES NOT LOOK LIKE ANYTHING IS HITTING THE GROUND.

SURFACE LOW PRESSURE AND A STRONG SHORT WAVE WILL CONTINUE TO MOVE
ACROSS SOUTHERN CANADA TODAY. PRECIP SHOULD STAY WELL TO THE NORTH
UNDER THE BEST UPPER LEVEL DYNAMICS. WILL REVISIT MORNING GRIDS
BEFORE TEXT ISSUANCE LATER THIS MORNING. AS THE SURFACE LOW TRACKS
ACROSS SOUTHERN CANADA...STRONG WESTERLY WINDS WILL DEVELOP BEHIND A
STRONG COLD FRONT. DECIDED TO GO WITH A WIND ADVISORY NORTH FOR THIS
MORNING AND AFTERNOON AS GOOD POTENTIAL OF 40 KNOT WINDS MIXING
DOWN. HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING LOW CAUSING WINDS
TO DIMINISH RAPIDLY DURING THE LATE AFTERNOON AND EARLY EVENING WEST
TO EAST. ABOVE MENTIONED COLD FRONT WILL BRING IN MUCH COLDER AIR
TONIGHT AND THURSDAY AHEAD OF AN APPROACHING PRECIP EVENT.

CLOUDS WILL START TO MOVE INTO THE WEST EARLY THURSDAY MORNING AS A
STRONG SHORT WAVE MOVES THROUGH THE INTERMOUNTAIN WEST AND A SURFACE
LOW INTENSIFIES OVER NORTHERN WYOMING. SURFACE LOW TRACKS ACROSS
SOUTH DAKOTA/NEBRASKA PUTTING WESTERN AND CENTRAL NORTH DAKOTA UNDER
THE 700MB LOW TRACK AND FAVORABLE UPPER LEVEL DYNAMICS FOR
ACCUMULATING PRECIPITATION. FORECAST 850 TEMPS CONTINUE TO INDICATE
SNOW EXCEPT FOR THE FAR SOUTHEAST WHERE IT WILL BE A MIX OF RAIN AND
SNOW. LATEST GFS IS A LITTLE FURTHER NORTH THIS TIME AROUND. LOOKS
LIKE THE BEST POTENTIAL FOR ACCUMULATING SNOW ARE THE CENTRAL AND
NORTHERN COUNTIES JUST TO THE NORTH OF DIK AND BIS WITH 1 TO 4
INCHES POSSIBLE...BUT CANNOT RULE OUT AN INCH OR TWO A LITTLE SOUTH
OF THIS LINE. WITH MODELS BEING CONSISTENT...UPGRADING POPS TO
LIKELY ACROSS THE CENTRAL AND NORTH. ALSO INCREASED POPS THURS
EVENING TO 30 NORTHEAST FOR ANY LINGERING SNOW SHOWERS.

PATTERN CONTINUES TO BE ACTIVE BEHIND THIS SYSTEM AS WEAK SHORT WAVE
ENERGY AGAIN MOVES ACROSS THE STATE FRIDAY...KEPT IN LOW 20 POPS FOR
RAIN/SNOW MIX. TEMPERATURES WILL REMAIN COOL FRIDAY NEAR SEASONAL
NORMS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...
MODELS IN FAIR AGREEMENT CONSIDERING FAST FLOW OVER NORTHERN PLAINS
EXPECTED FOR EXTENDED PERIOD. EXITING SHORT WAVE BEGINNING OF
UPCOMING WEEKEND TRANSITIONING TO BUILDING RIDGE THROUGH REMAINDER
OF EXTENDED. WILL BE DIFFICULT TO TIME SHORT WAVES AND EXTENDED
GENERALLY DRY WITH TEMPERATURES SEASONABLE TO SLIGHTLY ABOVE
NORMAL...ESPECIALLY LOWS. NEXT SYSTEM ON HORIZON DAY EIGHT AND ADDED
SMALL  POPS TO MATCH WESTERN BORDERS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY TODAY 15Z TO 00Z NORTHERN COUNTIES...WILLISTON TO
MINOT TO RUGBY.

&&

NH/HW
Hazardous weather outlook, Nov 1, 5:02 AM CST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
502 AM CST TUE NOV 1 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
502 AM CST TUE NOV 1 2005 /402 AM MST TUE NOV 1 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG SURFACE LOW PRESSURE WILL MOVE THROUGH THE CENTRAL
PLAINS THURSDAY. ONE TO THREE INCHES OF SNOW MAY FALL ACROSS
WESTERN AND CENTRAL NORTH DAKOTA DURING THE DAYLIGHT HOURS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEINERT

Nearby

Wind Advisories in North Dakota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.